Thunderstorm Wind, Wayne
- When
- April 19, 6:24 AM EST to 6:26 AM EST
- Where
- Wayne County, 5 mi W of Monticello
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.833, -84.917
A few large limbs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 19, 5:50 AM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 650 AM EDT WED APR 19 2006 .DISCUSSION... FIRST PROBLEM OF THE FORECAST IN ONGOING ELEVATED CONVECTION BEING INITIATED BY LOW LEVEL JET OVERRUNNING A WARM FRONT THAT EXTENDS SE FROM A SFC LOW OVER THE NW TN/SW KY AREA. AS IT CONTINUES TO MOVE FURTHER TO THE EAST THE LOW LEVEL AIRMASS IS A BIT MORE HOSTILE AND THE EASTERN EDGE OF THE CONVECTION IS MOVING MORE SE AND EVOLVING MORE INTO AN MCS. ADDITIONAL CONVECTION MOVING EAST ACROSS CENTRAL KY IS MORE IN THE WAY OF SFC BASED AND WILL MAKE A RUN AT THE SW PART OF THE CWA AFTER SUNRISE...WITH HAIL AND DAMAGING WIND THREAT AS WBZ HEIGHTS REMAIN IN THE 10 TO 11 KFT RANGE. LIKELY TO CAT POPS FOR TODAY WERE TO MAINLY ACCOUNT FOR THE MORNING CONVECTION. HOWEVER...ADDITIONAL DIURNALLY ENHANCED CONVECTION IS POSSIBLE THIS AFTERNOON INTO EARLY EVENING...MAINLY OVER THE SW CWA AS THE SFC LOW MOVES SE. SHEAR WILL BE LESS...SO PROBABLY LESS IN THE WAY OF COVERAGE...BUT FORECAST SOUNDINGS SHOW AT LEAST MODERATE INSTABILITY OVER THE SW COUNTIES...WITH WBZ HEIGHTS STILL LOW AROUND 10 KFT. THERE APPEARS TO BE A LULL IN THE PRECIP CHANCES OVERNIGHT...BUT CHANCES RETURN FOR THE REMAINDER OF THE WEEK AS BAROCLINIC ZONE REMAINS TO THE WEST OF THE CWA INTO AT LEAST FRI AND RIDGE AXIS SLIPS TO THE WEST AND AREA IS IN AREA OF MEAN ASCENT AND REGION REMAINS IN A WARM AND INCREASINGLY MOIST AIRMASS. THE SFC PATTERN APPEARS FAVORABLE FOR SOME THREAT OF SEVERE WEATHER...MOSTLY WIND... ON FRIDAY AS SFC WAVE MOVES NE ALONG THE BOUNDARY TOWARD THE OH VALLEY FROM THE LOWER MS VALLEY. INCREASED POPS INTO THE LIKELY RANGE SE 1/2 2/3 OF THE CWA ON FRIDAY INTO FRIDAY NIGHT AS THE WAVE PASSES AND THE COLD FRONT APPROACHES. HIGHLIGHTED TODAYS SEVERE WEATHER THREAT AND THREAT ON FRIDAY. NO CHANGES WERE MADE TO THE EXTENDED FORECAST ATTM. && .PREV DISCUSSION... 1000 PM EDT TUE APR 18 2006 MCS CURRENTLY DEVELOPING OVER MISSOURI WILL SLIDE SOUTHEAST OVERNIGHT AND INTO THE CWA LATE TONIGHT. CURRENT TIMING AND CHANCES LOOK GOOD IN THE GRIDS. FORECAST IS IN EXCELLENT SHAPE...ONLY UPDATE IS TO REMOVE EVENING WORDING. UPDATED PRODUCTS OUT SHORTLY. 316 PM EDT TUE APR 18 2006 SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...EARLY AFTERNOON SURFACE ANALYSIS REVEALS A STATIONARY FRONT OVER THE SOUTHERN TENNESSEE VALLEY DRAPED NORTHWEST INTO THE MISSOURI VALLEY WHERE IT MEETS AN ADVANCING COLD FRONT OVER KANSAS AND OKLAHOMA. ENERGY ALOFT WRAPPING AROUND A DEVELOPING CYCLONE OVER THE NORTHERN PLAINS WILL WORK EAST TONIGHT. SOUTHWESTERLY FLOW IN ADVANCE OF THESE FEATURES WILL TRANSPORT MOISTURE PLUME VISIBLE ON WATER VAPOR IMAGERY OVER TEXAS AND ARKANSAS EASTWARD WHERE IT WILL RIDE UP OVER THE SHALLOW BOUNDARY OVER THE TENNESSEE VALLEY. PRECIPITABLE WATER VALUES OVER THE TENNESSEE VALLEY ARE PROGGED TO DOUBLE FROM THEIR VALUES OF EARLIER THIS MORNING. MCS IS EXPECTED TO FORM NEAR THE TRIPLE POINT OVER MISSOURI THIS AFTERNOON AND WORK SOUTHEAST LATE TONIGHT AND EARLY WEDNESDAY GRAZING OUR FORECAST AREA. FRONT THEN LINGERS IN THE AREA WEDNESDAY NIGHT THROUGH THE END OF THE SHORT TERM. MODELS ARE SIMILAR THROUGH THE SHORT TERM AND NUDGED INHERITED FORECAST TOWARD THE 12Z/18 NAM FOR SPECIFICS THROUGH TOMORROW. SOME MODEL DIFFERENCES EMERGE THURSDAY AND THURSDAY NIGHT WITH GFS SHOWING A MORE ACTIVE FRONT IN OUR AREA AND USED A BLEND OF GUIDANCE HERE. HAVE PAINTED A TIGHT POP GRADIENT LATE TONIGHT AND TOMORROW MORNING ACROSS THE FORECAST AREA WITH NO POPS IN THE DRIER AIR ALONG MY BORDER WITH RLX RANGING UP TO HIGH CHANCES ACROSS THE SOUTH. CONVECTION WILL BE ELEVATED WITH ETA BUFKIT SOUNDINGS OVER KLOZ SHOWING AROUND 1500 J/KG OF CAPE LIFTING A PARCEL FROM AROUND 850 MB LATE TONIGHT ALONG WITH LOW WET BULB ZERO HEIGHTS...PROGGED TO BE AROUND 9000 FT OR SO. AREA IS NOW JUST TO THE NORTHEAST OF ANY SLIGHT RISK AREAS FROM SPC...BUT CANNOT RULE OUT A SEVERE HAIL EVENT OR TWO IF SUCH A SOUNDING IS REALIZED LATER TONIGHT SOUTH OF THE HAL ROGERS PARKWAY. RAIN CHANCES SHOULD TAPER DOWN QUICKLY TOMORROW AFTERNOON AS LOW LEVEL JET AXIS SHIFTS SOUTH. ATMOSPHERE DOES REMAIN UNSTABLE OVER THE SOUTHWEST HOWEVER SO AN ISOLATED THUNDERSTORM REMAINS POSSIBLE DURING THE AFTERNOON. MORE ENERGY IS THEN EJECTED EAST BY PLAINS SYSTEM AND WILL LIKELY REACTIVATE THE FRONT OVER THE TENNESSEE VALLEY THURSDAY AND THURSDAY NIGHT AND WILL INCREASE POPS INTO THE CHANCE RANGE FOR THESE PERIODS. AS FAR AS TEMPS ARE CONCERNED...EXPECT A RIDGE/VALLEY SPLIT TO FORM OUT EAST EARLY WITH SKIES STILL CLEAR AND VERY LOW DEWPOINTS IN PLACE. VALLEYS SHOULD RADIATE DOWN INTO THE LOW TO MID 40S WITH RIDGES STAYING NEAR 50. OVER THE WEST HOWEVER WHERE SURFACE MOISTURE IS HIGHER...LOWS WILL FALL SLOWER AND ONLY BOTTOM OUT IN THE LOW TO MID 50S. MADE VERY FEW CHANGES TO THE REMAINDER OF THE PERIOD WITH HIGHS IN THE MID TO UPPER 70S EACH DAY AND LOWS IN THE 50S...CLOSE TO MAV GUIDANCE VALUES. LONG TERM (FRIDAY THROUGH TUESDAY)...THE EXTENDED MODELS CONTINUE TO HAVE VERY POOR RUN TO RUN CONSISTENCY...SO THE CONFIDENCE IN THE TIMING OF THE MODELS IS VERY LOW. THE SEQUENCING OF THE PATTERN LOOKS GOOD...JUST THE TIMING OF THE SHORT WAVES IS IN QUESTION. FRIDAY STARTS WITH A SYSTEM MOVING THROUGH THE AREA. THE 500 HPA LOW WILL BE OVER WISCONSIN WITH A TROUGH EXTENDING TO LOUISIANA. THE COLD FRONT WILL MOVE THROUGH ON FRIDAY AND THEN THERE WILL BE SOME POST FRONTAL SHOWERS DUE TO THE PROXIMITY OF THE COLD AIR FROM THE UPPER LOW. ON SATURDAY MORNING THE 500 HPA LOW WILL BE OVER MICHIGAN WITH A TROUGH EXTENDING SOUTH ACROSS WESTERN KENTUCKY. THESE INSTABILITY SHOWERS WILL CONTINUE THROUGH SATURDAY NIGHT. SUNDAY LOOKS TO BE DRY FROM THE CURRENT MODEL RUN. THE UPPER FLOW WILL BE FROM THE NORTHWEST AND THE UPPER LOW WILL BE LOCATED JUST NORTH OF LAKE EIRE. ON MONDAY...THE GFS HAS THE UPPER LOW KICKING OUT TO THE EAST WITH A VERY STRONG SHORT WAVE WITH A CLOSED UPPER LOW OVER NORTHERN MN. THE ECMWF IS A LITTLE SLOW WITH THIS SYSTEM...HOWEVER BY MONDAY EVENING...THE ECMWF ALSO DEVELOPS A CLOSED LOW OVER SOUTHERN ONTARIO. BY THIS TIME THE GFS HAS A CLOSED LOW OVER NORTHERN WISCONSIN. AS THIS LOW DIGS SOUTH...THIS WILL BRING A FRONT ACROSS THE AREA ON MONDAY AFTERNOON...OR BY THE ECMWF...ON MONDAY EVENING. THINGS WILL REMAIN UNSETTLED UNTIL TUESDAY DUE TO THE PROXIMITY OF THE UPPER LOW. TEMPERATURES THROUGH THE EXTENDED PERIOD WITH STAY NEAR THE CLIMATOLOGICAL NORMS WITH HIGHS NEAR 70 AND LOW NEAR 50. 1026 AM EDT TUE APR 18 2006 LOW CLOUDS AND FOG HAVE JUST ABOUT COMPLETELY DISSIPATED NOW. WARM FRONT LOCATED WELL TO OUR SOUTHWEST WILL WORK NORTHEAST SLOWLY LATER TODAY BUT NO IMPACTS SHOULD BE FELT OVER OUR FORECAST AREA UNTIL LATE TONIGHT. FORECAST DATABASE IS IN GOOD SHAPE. WILL NEED TO UPDATE ZONES TO RID THEM OF THE FOG WORDING AND HAVE TWEAKED HOURLY TEMPS/DEWPOINTS TO LINE UP BETTER WITH CURRENT OBSERVATIONS AS FOG/STRATUS BELT OVER THE CENTRAL PART OF THE FORECAST AREA EARLIER HAS TEMPS LOWER AND DEWS HIGHER THAN THE SURROUNDING AREAS. AS MIXING TAKES PLACE THROUGH THE DAY...THINGS WILL EQUALIZE QUICKLY HOWEVER AND FORECAST HIGHS LOOK GOOD. UPDATED PRODUCTS ARE ON THE WAY... && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 539 AM EDT WED APR 19 2006 KYZ050-051-058>060-068-069-079-080-083>088-106-108-109-111>118- 192145- MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-WOLFE-MAGOFFIN- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- 539 AM EDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...ESPECIALLY THIS MORNING. THE MAIN THREAT FROM THESE THUNDERSTORMS IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH SATURDAY NIGHT AND AGAIN ON MONDAY AND TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY...WITH LARGE HAIL AND STRONG WIND GUSTS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF LARGE HAIL OR DAMAGING WINDS. KYZ044-052-104-107-110-119-120-192145- FLEMING-ROWAN-ELLIOTT-JOHNSON-FLOYD-MARTIN-PIKE- 539 AM EDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH SMALL HAIL AND POSSIBLY STRONG WINDS ARE POSSIBLE... MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH SATURDAY NIGHT AND AGAIN ON MONDAY AND TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY...WITH LARGE HAIL AND STRONG WIND GUSTS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
522 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 AM HAIL LONDON 37.13N 84.08W
04/19/2006 M0.88 INCH LAUREL KY LAW ENFORCEMENT
&&
WJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
545 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM HAIL CONWAY 37.48N 84.33W
04/19/2006 E1.75 INCH ROCKCASTLE KY LAW ENFORCEMENT
&&
WJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
615 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL FERNDALE 36.70N 83.69W
04/19/2006 E1.25 INCH BELL KY TRAINED SPOTTER
HALF DOLLAR SIZED HAIL BETWEEN MIDDLESBORO AND PINEVILLE
AND ALSO ALONG HWY 119 EAST OF PINEVILLE.
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
624 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HAIL HYDEN 37.16N 83.37W
04/19/2006 E0.75 INCH LESLIE KY FIRE DEPT/RESCUE
&&
WJMPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
627 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HAIL 3 E HYDEN 38.28N 85.61W
04/19/2006 E0.75 INCH JEFFERSON KY FIRE DEPT/RESCUE
&&
WJMPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
714 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HAIL 3 E HYDEN 37.16N 83.32W
04/19/2006 E0.75 INCH LESLIE KY FIRE DEPT/RESCUE
&&
WJMThe Knoxville radar (KMRX), 154 km away, was scanning. The volume nearest the first event began at 11:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few large limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500330.